Alert archive / New York / Severe Thunderstorm Warnings in 2008

Severe Thunderstorm Warning 97, NWS Albany, NY

June 23, 20084 counties in New York

NWS Albany, NY issued this severe thunderstorm warning at Jun 23, 2008, 2:17 AM EDT for 4 counties in New York. It was in force for 58 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jun 23, 2008, 2:17 AM EDT (06:17 UTC)
Expired
Jun 23, 2008, 3:15 AM EDT
In force
58 min
Issued by
NWS Albany, NY
Area
Storm-based polygon

Counties Columbia County, NY, Dutchess County, NY, Greene County, NY, Ulster County, NY

The radar

The Albany radar (KENX), 42 km from the middle of the area, began a volume at 06:18 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jun 23, 2:45 AM EDTTSTM WND DMGClaverack, NYTREES AND WIRES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 28 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albany, NY (KALY), launched 00:00Z, 6.3 hours before the alert went out and 53 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 00:00Z on 2008-06-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1409 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 00:00Z on 2008-06-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1409 J/kg
Mixed-layer CIN
-30 J/kg
Mixed-layer LCL
942 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.3
Supercell composite
1.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS51 KALY 230617
SVRALY
NYC021-027-039-111-230715-
/O.NEW.KALY.SV.W.0097.080623T0617Z-080623T0715Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
217 AM EDT MON JUN 23 2008

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLUMBIA COUNTY IN EAST CENTRAL NEW YORK...
  GREENE COUNTY IN EAST CENTRAL NEW YORK...
  ULSTER COUNTY IN EAST CENTRAL NEW YORK...
  DUTCHESS COUNTY IN EAST CENTRAL NEW YORK...

* UNTIL 315 AM EDT

* AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL.  THIS
  STORM WAS LOCATED NEAR SAUGERTIES...AND MOVING NORTHEAST AT 41 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  HIGH FALLS BY 225 AM EDT...
  CATSKILL BY 235 AM EDT...
  ATHENS...HUDSON AND CLAVERACK BY 240 AM EDT...
  COXSACKIE BY 245 AM EDT...
  KINDERHOOK BY 255 AM EDT...
  VALATIE BY 300 AM EDT...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4242 7407 4247 7360 4200 7374 4192 7398
      4208 7414
TIME...MOT...LOC 0617Z 220DEG 35KT 4209 7400

$$

JPV/GJM
2 follow-up statements
000 
WWUS51 KALY 230656
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
256 AM EDT MON JUN 23 2008

NYC039-111-230706-
/O.CAN.KALY.SV.W.0097.000000T0000Z-080623T0715Z/
GREENE NY-ULSTER NY-
256 AM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ULSTER AND
EASTERN GREENE COUNTIES IS CANCELLED...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4194 7392 4209 7390 4229 7377 4245 7377
      4247 7360 4200 7374
TIME...MOT...LOC 0656Z 241DEG 42KT 4248 7347 4210 7354

$$

NYC021-027-230715-
/O.CON.KALY.SV.W.0097.000000T0000Z-080623T0715Z/
COLUMBIA NY-DUTCHESS NY-
256 AM EDT MON JUN 23 2008

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 315 AM EDT
FOR NORTH CENTRAL DUTCHESS AND WESTERN COLUMBIA COUNTIES...

AT 251 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING NICKEL
SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES EAST OF NIVERVILLE
TO 7 MILES SOUTHEAST OF WEST TAGHKANIC...OR ALONG A LINE EXTENDING
FROM 6 MILES SOUTHEAST OF NASSAU TO 15 MILES SOUTHEAST OF HUDSON...
MOVING NORTHEAST AT 48 MPH.

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY LIGHTNING IS ONE OF NATURES NUMBER ONE KILLERS.
REMEMBER...IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE
STRUCK BY LIGHTNING.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4194 7392 4209 7390 4229 7377 4245 7377
      4247 7360 4200 7374
TIME...MOT...LOC 0656Z 241DEG 42KT 4248 7347 4210 7354

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

JPV
000 
WWUS51 KALY 230713
SVSALY

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
312 AM EDT MON JUN 23 2008

NYC021-027-230722-
/O.EXP.KALY.SV.W.0097.000000T0000Z-080623T0715Z/
COLUMBIA NY-DUTCHESS NY-
312 AM EDT MON JUN 23 2008

...THE SEVERE THUNDERSTORM WARNING FOR NORTH CENTRAL DUTCHESS AND
WESTERN COLUMBIA COUNTIES WILL EXPIRE AT 315 AM EDT...

THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE MOVED OUT OF THE 
AREA.

PLEASE REPORT HAIL SIZE...DAMAGING WINDS AND REPORTS OF TREES DOWN TO
THE NATIONAL WEATHER SERVICE BY EMAIL AT ALB.STORMREPORT@NOAA.GOV.

LAT...LON 4194 7392 4209 7390 4229 7377 4245 7377
      4247 7360 4200 7374
TIME...MOT...LOC 0712Z 241DEG 42KT 4257 7325 4219 7332

$$

FOR THE LATEST WEATHER INFORMATION...PLEASE VISIT US ON THE WEB AT
WEATHER.GOV/ALBANY

JPV

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 23, 1:59 AM EDT, 18 minutes earlier.

Area forecast discussion, Jun 23, 1:59 AM EDT, 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
159 AM EDT MON JUN 23 2008

.SYNOPSIS...
AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE
REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR
AREA THROUGH TUESDAY.  SOME OF THE THUNDERSTORMS MAY BECOME STRONG
TO SEVERE THIS EVENING AND AGAIN ON MONDAY.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLUSTER OF SHOWERS WITH EMBEDDED THUNDERSTORMS MOVING NORTHEAST
ACROSS THE EASTERN CATSKILL...ABOUT TO APPROACH THE CAPITAL
DISTRICT. SOME CELLS EMBEDDED WITHIN THE CLUSTER HAVE BECOME
STRONG...WITH POSSIBLE SMALL HAIL AND FREQUENT CLOUD TO GROUND
LIGHTNING. BOUNDARY LAYER WINDS HAVE DECOUPLED WITH A LOW LEVEL
INVERSION DEVELOPING AS SEEN ON THE 00Z ALB SOUNDING...SO STRONG
WINDS SHOULD NOT BE ABLE TO MIX DOWN TO THE SURFACE. THIS CLUSTER OF
SHOWERS/STORMS SHOULD HOLD TOGETHER WITH ELEVATED INSTABILITY
REMAINING AND WITH MLCAPE VALUES OF 500-1000 J/KG FROM THE CAPITAL
DISTRICT SOUTH AND EAST. SO SMALL HAIL/LIGHTNING/HEAVY RAINFALL WILL
BE THE MAIN THREATS THROUGH THE OVERNIGHT HOURS. SOME TRAINING OF
CELLS MAY OCCUR SO WILL HAVE TO MONITOR FOR POSSIBLE URBAN/SMALL
STREAM FLOODING.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY NIGHT/...UPPER LEVEL
TROUGH SHOWING SIGNS OF SLOWING DOWN...WITH AFTERNOON/EVENING
CONVECTION POSSIBLE THROUGH TUESDAY. 12Z GFS SLOWER THAN 12Z
EUROPEAN MODEL WHICH INDICATES DRIER WEATHER FOR TUESDAY. WITH UPPER
LEVEL TROUGH IN PLACE TEMPS WILL BE SEASONABLE TO SLIGHTLY BELOW
THROUGH TUESDAY. WITH WET GROUND DUE TO WIDESPREAD SHOWERS...MORNING
FOG POSSIBLE SUN/MON/TUES OVERNIGHT PERIODS.

&&

.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
WENT WITH HPC GUIDANCE FOR DAYS 4-7...BUT WITH MOS GUIDANCE TO FILL
IN THE ENDS.  THIS STARTS US OFF DRY...BUT QUICKLY BRINGS CHANCE
POPS IN BY DAY 5...IN THE VICINITY OF A SURFACE TROF...AND DAY
6...AHEAD OF A WARM FRONT.  WEAKENED 500 MB FLOW DUE TO RIDGING
KEEPS WEAK INSTABILITY LINGERING INTO SATURDAY AS WELL...WITH
QUESTIONABLE POSITIONING OF THE WARM FRONT.  BEST SHOT OF PRECIP
EXPECTED TO COME SATURDAY NIGHT AS COLD FRONT FINALLY STARTS ITS
SWEEP THROUGH FROM THE NORTHWEST TO CLEAR OUT THE ABUNDANT
ATMOSPHERIC MOISTURE BUILDUP.

LOW TEMPERATURES A LITTLE MILDER THAN MEX SUGGESTS...SUPPORTED BY
HIGH DEGREE OF CLOUD COVER AND THUS SOME LACK OF RADIATIONAL
COOLING.  SATURDAYS HIGHS A FEW DEGREES WARMER WITH FRONT PROBABLY
HAVING LIFTED NORTH THROUGH CWA.  OTHER DAYS...STUCK CLOSE TO MEX
HIGHS.

&&

.AVIATION /06Z MONDAY THROUGH FRIDAY/...
SEVERAL ROUNDS OF SHRA/TSRA WILL CONTINUE TO AFFECT THE AREA EARLY
THIS MORNING INTO THE AFTERNOON HOURS. DIFFICULT TO TIME CLUSTERS OF
CONVECTION AFTER SUNRISE...HOWEVER ONE BATCH HAS DEVELOPED ACROSS
THE CATSKILLS AND IS LIFTING NORTHEAST INTO THE HUDSON VALLEY. THE
TRAJECTORY SHOULD PLACE KALB IN LINE FOR A 2-4 HOUR PERIOD OF
SHOWERS WITH EMBEDDED THUNDER. THE HEAVIEST ECHOES AND MOST
CONCENTRATED AREA OF LIGHTNING ACTIVITY REMAINS OVER THE CATSKILLS
AS OF 06Z...WITH MOVEMENT TO THE NE THE CHANCE FOR LIGHTNING AND
HEAVY DOWNPOURS WILL REACH KALB MOST LIKELY BETWEEN 07Z-09Z. SO HAVE
INCLUDED A TEMPO GROUP FOR TSRA WITH IFR CONDS. DUE TO LOW LEVEL
INVERSION...NOT EXPECTING MAINLY LIGHT WINDS WITH THE CONVECTION
EARLY THIS MORNING. THIS AREA OF CONVECTIONS WILL PASS BY VERY CLOSE
TO THE NORTH OF KPOU...SO HAVE PUT IN A VCTS FROM 07Z-09Z. WILL ALSO
CONTINUE AMD NOT SKED AT KPOU SINCE AUTOMATED OBS HAVE BEEN MISSING
FOR SEVERAL HOURS. CONVECTION NOT AS CERTAIN FOR KGFL...AS THERE IS
LESS INSTABILITY IN THIS AREA AND ACTIVITY IS STILL SEVERAL HOURS
AWAY. WILL MENTION VCSH WITH CB CLOUD GROUND AND MONITOR TRENDS FOR
POSSIBLE AMENDMENTS. OTHER THAN CONVECTION...SOME LOW STRATUS HAS
DEVELOPED IN THE HUDSON VALLEY WITH CIGS BETWEEN 1000-1500 FT AGL.
EXPECTING CIGS TO REMAIN IN THIS RANGE. HOWEVER...SOME IFR VSBY
ASSOC WITH FOG WILL INTERMITTENTLY AFFECT KGFL THROUGH ABOUT 12Z.
ADDITIONAL CONVECTION WILL OCCUR LATER THIS MORNING AND
AFTERNOON...SO WILL MENTION VCSH AND CB CLOUD GROUPS AT ALL THREE
TAF SITES. WINDS WILL BE LIGHT TODAY...GENERALLY FROM THE SOUTH
AROUND 5 TO 10 KTS.

OUTLOOK...
MON...VFR/MVFR...SHRA/TSRA LIKELY.
MON NIGHT/TUE MORNING...POSS IFR DUE TO FOG/LOW CIGS.
TUE...VFR...CHC OF PM -SHRA/-TSRA.
WED/THU...VFR...NO SIG WX.
FRI...VFR...CHC -SHRA/-TSRA.

&&

.FIRE WEATHER...
AN UPPER LEVEL TROUGH WILL CONTINUE TO SLOWLY MOVE ACROSS THE
REGION. IT IS EXPECTED TO BRING SHOWERS AND THUNDERSTORMS TO OUR
AREA THROUGH TUESDAY. DRIER WEATHER IS EXPECTED WEDNESDAY.

RH VALUES WILL RISE TO 90 TO 100 PERCENT TONIGHT...AND SOME FOG IS
POSSIBLE...ESPECIALLY IN THE VALLEYS. RH VALUES WILL FALL TO 50
TO 70 PERCENT MONDAY AFTERNOON.

SURFACE WINDS OF 5 TO 15 MPH WILL BE COMMON FROM THE SOUTH TODAY
WITH A FEW GUSTS TO 25 MPH. THE WINDS WILL BECOME LIGHT AND
VARIABLE SUNDAY NIGHT.  SOUTH OR SOUTHWEST WINDS OF 10 TO 15 MPH
WILL OCCUR ON MONDAY.  GUSTY WINDS IN EXCESS OF 30 MPH ARE
POSSIBLE WITH ANY THUNDERSTORMS.

&&

.HYDROLOGY...
ON SUNDAY...AN AREA OF SCATTERED SHOWERS AND THUNDERSTORMS HAS
PRODUCED RAIN ACROSS THE SOUTHEAST PART OF THE ALBANY HYDROLOGIC
SERVICE AREA. MOST LOCATIONS WHERE THUNDERSTORMS HAVE OCCURRED HAVE
SEEN AROUND AN INCH OF RAIN. THERE HAVE BEEN BANDS OF HEAVIER
RAIN...ESPECIALLY WHERE SOME TRAINING OF ECHOES HAVE OCCURRED.
RAINFALL ESTIMATES IN THESE BANDS HAVE BEEN BETWEEN TWO AND THREE
INCHES.

THE HEAVIEST CONCENTRATION OF SHOWERS AND THUNDERSTORMS REMAINS
ACROSS THE SOUTHEAST PART OF OUR AREA. SOME POTENTIAL EXISTS FOR
FLASH FLOODING OVER THE SOUTHEAST THIS EVENING IF HEAVY RAIN FALLS
OVER AREAS THAT SAW EARLIER HEAVY RAIN...OR TRAINING ECHOES DEVELOP
AGAIN. HEAVY RAINFALL FROM THUNDERSTORMS OVER THE NORTHWEST PART OF
THE AREA SHOULD BE BRIEF AS THE CELLS ARE MOVING QUICKLY.

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED MONDAY ACROSS THE
ENTIRE ALBANY HYDROLOGIC SERVICE AREA. SOME HEAVY RAIN IS AGAIN
POSSIBLE. AT THIS TIME LARGE RIVER FLOODING IS NOT EXPECTED DURING
THE NEXT FEW DAYS...BUT URBAN...POOR DRAINAGE AND SMALL STREAM
FLOODING IS POSSIBLE WHERE HEAVY DOWNPOURS OCCUR FROM THUNDERSTORMS.

&&

.ALY WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...NONE.
MA...NONE.
VT...NONE.

&&

SYNOPSIS...SND
NEAR TERM...JPV
SHORT TERM...SND
LONG TERM...HELLER
AVIATION...JPV
FIRE WEATHER...SND
HYDROLOGY...SND
Hazardous weather outlook, Jun 22, 8:18 PM EDT, 5 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBANY NY
818 PM EDT SUN JUN 22 2008

CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066-
082>084-VTZ013>015-231100-
NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE-
SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER-
SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN-
NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY-
EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY-EASTERN ALBANY-
WESTERN RENSSELAER-EASTERN RENSSELAER-WESTERN GREENE-EASTERN GREENE-
WESTERN COLUMBIA-EASTERN COLUMBIA-WESTERN ULSTER-EASTERN ULSTER-
WESTERN DUTCHESS-EASTERN DUTCHESS-NORTHERN FULTON-SOUTHEAST WARREN-
SOUTHERN WASHINGTON-BENNINGTON-WESTERN WINDHAM-EASTERN WINDHAM-
818 PM EDT SUN JUN 22 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWESTERN
CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND
SOUTHERN VERMONT.

.DAY ONE...TONIGHT

THERE IS A SLIGHT CHANCE OF NON SEVERE THUNDERSTORMS THROUGH
MIDNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

SCATTERED STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ON MONDAY
AHEAD OF AN OCCLUDED FRONT.  DAMAGING WINDS IN EXCESS OF 60 MPH
AND HAIL LARGER THAN PENNIES WILL BE THE MAIN THREATS ONCE AGAIN
WITH ANY SEVERE THUNDERSTORMS.

THERE IS A CHANCE OF THUNDERSTORMS DURING THE AFTERNOONS OF
THURSDAY AND FRIDAY.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jun 22, 9:38 PM EDT, 4 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
938 PM EDT SUN JUN 22 2008

NYZ063>066-230215-
EASTERN ULSTER NY-WESTERN DUTCHESS NY-EASTERN DUTCHESS NY-
WESTERN ULSTER NY-
938 PM EDT SUN JUN 22 2008

...A STRONG THUNDERSTORM IN ULSTER AND DUTCHESS COUNTIES...

AT 935 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WINDS
AROUND 50 MPH...FREQUENT LIGHTNING...AND TORRENTIAL RAIN.  THIS
STORM WAS LOCATED NEAR NEW PALTZ...OR ABOUT OVER NEW PALTZ...AND
MOVING NORTHEAST AT 25 MPH.

THE THUNDERSTORM WILL BE NEAR...
HIGHLAND BY 945 PM EDT
FAIRVIEW AND 7 MILES NORTHWEST OF POUGHKEEPSIE BY 950 PM EDT
HYDE PARK AND 8 MILES SOUTHEAST OF PORT EWEN BY 955 PM EDT
STAATSBURG BY 1000 PM EDT
PLEASANT VALLEY AND 8 MILES SOUTHEAST OF RHINEBECK BY 1005 PM EDT
6 MILES NORTHWEST OF MILLBROOK BY 1015 PM EDT

RAINFALL WITH THIS STORM COULD EXCEED AN INCH BY 1000 PM AND PRODUCE
PONDING OF WATER ON ROADWAYS AND AREAS OF POOR DRAINAGE.

HWJIV
Special weather statement, Jun 23, 1:00 AM EDT, 1 hour 17 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
100 AM EDT MON JUN 23 2008

NYZ063-230530-
WESTERN ULSTER NY-
100 AM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 1259 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND
GUSTS TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS STORM
WAS LOCATED 16 MILES SOUTHWEST OF WOODLAND VALLEY CAMPGROUND...OR
ABOUT 6 MILES NORTHWEST OF GRAHAMSVILLE...AND MOVING NORTHEAST AT 30
MPH.

THE THUNDERSTORM WILL BE NEAR...
PHOENICIA...WOODLAND VALLEY CAMPGROUND AND 8 MILES NORTHWEST OF MOUNT
TREMPER BY 130 AM EDT

GJM
Special weather statement, Jun 23, 1:36 AM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
136 AM EDT MON JUN 23 2008

NYZ058-059-230600-
EASTERN GREENE NY-WESTERN GREENE NY-
136 AM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM IN GREENE COUNTY...

AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR LANESVILLE...OR ABOUT 6 MILES SOUTHWEST OF
HUNTER...AND MOVING NORTHEAST AT 23 MPH.

THE THUNDERSTORM WILL BE NEAR...
HUNTER BY 145 AM EDT
WINDHAM BY 155 AM EDT

GJM
Special weather statement, Jun 23, 1:38 AM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
138 AM EDT MON JUN 23 2008

NYZ063-064-230615-
EASTERN ULSTER NY-WESTERN ULSTER NY-
138 AM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 133 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND
GUSTS TO AROUND 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS
STORM WAS LOCATED 6 MILES SOUTHWEST OF WOODLAND VALLEY
CAMPGROUND...OR ABOUT 12 MILES NORTHEAST OF GRAHAMSVILLE...AND
MOVING NORTHEAST AT 20 MPH.

THE THUNDERSTORM WILL BE NEAR...
WOODLAND VALLEY CAMPGROUND AND 6 MILES NORTHWEST OF WEST SHOKAN BY
150 AM EDT
PHOENICIA AND MOUNT TREMPER BY 200 AM EDT
6 MILES NORTHWEST OF KENNETH L WILSON CAMPGROUND BY 205 AM EDT

GJM
Special weather statement, Jun 23, 1:50 AM EDT, 27 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
150 AM EDT MON JUN 23 2008

NYZ063-064-230615-
EASTERN ULSTER NY-WESTERN ULSTER NY-
150 AM EDT MON JUN 23 2008

...A STRONG THUNDERSTORM IN ULSTER COUNTY...

AT 148 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
THUNDERSTORM CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...WIND
GUSTS UP TO 40 MPH...FREQUENT LIGHTNING...AND HEAVY RAIN.  THIS
STORM WAS LOCATED NEAR KERHONKSON...OR ABOUT OVER ELLENVILLE...AND
MOVING NORTHEAST AT 29 MPH.

THE THUNDERSTORM WILL BE NEAR...
OLIVEBRIDGE...6 MILES WEST OF HURLEY...7 MILES SOUTHEAST OF WEST
SHOKAN AND 7 MILES SOUTHWEST OF WEST HURLEY BY 215 AM EDT

GJM
Special weather statement, Jun 23, 2:15 AM EDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBANY NY
215 AM EDT MON JUN 23 2008

NYZ058>061-064>066-230700-
EASTERN COLUMBIA NY-WESTERN COLUMBIA NY-EASTERN GREENE NY-
WESTERN GREENE NY-EASTERN ULSTER NY-WESTERN DUTCHESS NY-
EASTERN DUTCHESS NY-
215 AM EDT MON JUN 23 2008

...STRONG THUNDERSTORMS IN COLUMBIA...GREENE...ULSTER AND DUTCHESS
COUNTIES...

AT 212 AM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...AROUND HALF INCH HAIL...
FREQUENT LIGHTNING...AND HEAVY RAIN. THESE STORMS WERE LOCATED ALONG
A LINE EXTENDING FROM 13 MILES NORTH OF NORTH-SOUTH LAKE CAMPGROUND
TO HIGH FALLS TO HURLEY...OR ALONG A LINE EXTENDING FROM 14 MILES
NORTHEAST OF HUNTER TO CATSKILL TO KINGSTON...AND MOVING EAST AT 30
MPH.

THUNDERSTORMS WILL BE NEAR...
STAATSBURG...SAUGERTIES AND PORT EWEN BY 220 AM EDT
RHINEBECK AND CATSKILL BY 225 AM EDT
RED HOOK...HUDSON...CLERMONT AND ATHENS BY 230 AM EDT
COXSACKIE BY 235 AM EDT

JPV

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 22, 9:43 PM EDTSevere Thunderstorm WarningALYDutchess, Ulster51 min
Jun 23, 2:51 AM EDTSevere Thunderstorm WarningALYColumbia, Dutchess, Rensselaer54 min
Jun 23, 3:34 AM EDTSevere Thunderstorm WarningALYRensselaer56 min
Jun 23, 11:17 AM EDTAreal Flood AdvisoryALYDutchess3 hr
Jun 23, 12:17 PM EDTSevere Thunderstorm WarningALYDutchess34 min
Jun 23, 2:08 PM EDTFlash Flood WarningALYDutchess5 hr
Jun 23, 7:43 PM EDTSevere Thunderstorm WarningALYHerkimer45 min

Nearby

Severe Thunderstorm Warnings in New York, 2008Every severe thunderstorm warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.